Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


allergic reaction?
Apr 30, 2006

Hi Doc, I've just started taking meds about 9 days ago (Sustiva and Epizicom) two pills once a day at night. I don't feel as disoriented/woozy as I once felt; I think that I'm finally starting to adjust to them. I've recently noticed that my lips and eyes seem a bit swollen in the mornings. It goes away by the end of the day. No rash, gastro problems, or trouble breathing. Slight cough in the mornings though. The phlegm comes up greenish and is clear by midday. Is this an allergic reaction to abacavir? Should I stop taking these meds? Is this an adjustment period also. I don't want to stop too soon. I am allergic to shellfish, and I ocassionally get seasonal allergies. I see my doctor on Thursday (4/27).

Thanks again for your advice.

Response from Dr. Young

Thanks for your post.

Your's does not sound like an abacavir reacation to me. Abacavir HSR doesn't produce greenish phelgm-- rather seasonal allergies with secondary sinusitis may readily explain the whole shooting match. Symptoms in HSR reactions also tend to get much worse in the hours following the dose.

I'd discuss your symptoms with your doctor to be certain. BY



Previous
cure
Next
Yellow fever vaccination and HIV

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement